MAUDE Adverse Event Report: ENCORE MEDICAL L.P. SOCKET, INSERT 32MM STD. RSP HUMERAL; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ENCORE MEDICAL L.P. SOCKET, INSERT 32MM STD. RSP HUMERAL; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 508-00-032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to pain and loosening.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
See d4 expiration date, h4 and h11.The reason for this revision surgery, the agent reported "(patient presented to clinic with anterior shoulder pain - x rays revealed what appeared to be a well fixed glenoid component and loose humeral component & was taken to or for revision.Frozen pathology report revealed active infected and implanted needed extraction.)".The previous surgery and the surgery detailed in this event occurred 9 years and 6 months apart.This evaluation is limited in scope as limited information was provided to djo surgical - austin for review.If information regarding cultures identified in the infection, the severity of the infection or any other relevant information is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.First, there was a nonconformance associated with the concomitant part #506-03-126, screw, locking bone, rsp, 5x26 which document that out of 77 parts lot 2 parts were rejected due to laser marking was not legible.Second, there was a nonconformance associated with concomitant part # 510-00-010, rsp, primary humeral monoblock, 10mmx 108 which document that out of 20 parts lot 1 part was rejected during part verification.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.The root cause of this complaint was a revision surgery due to an infection, pain and loosening of the humeral component.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.

Brand Name
SOCKET, INSERT 32MM STD. RSP HUMERAL
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key19348205
Report Number1644408-2024-00705
Device Sequence Number20462937
Product Code PHX
UDI-Device Identifier00888912024648
UDI-Public00888912024648
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number508-00-032
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/18/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114 LOT: UNKNOWN; 506-03-114 LOT: UNKNOWN; 506-03-122 LOT: UNKNOWN; 506-03-126 LOT: UNKNOWN; 508-32-101 LOT: UNKNOWN; 508-32-204 LOT: UNKNOWN; 510-00-010 LOT: UNKNOWN
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age80 YR
Patient SexMale